Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
142 Doctors are Online

I have been put on thyroxine today, have taken 100 mg and feeling terrible shakes, heart racing and panic attacks

i have been put on thyroxine today, i have taken 100 mg and am feeling terrible, shakes , heart racing and panic attacks, is this normal, i was suffering panic attacks before i took the thryoxine and wondered if it has made it worse, i feel so helpless, my doctor has also put me on ampytriptiline 100 mg which i have to take at night, which i will take the first one tonight i have been given throxine for a underactive thyroid i have to take 100 mg a day, i have also been given amitriptyline to help with sleep. i have taken my first dose of levothroxine today and have got the shakes and racing heart, and feel quite bad, i am suffering with stress and thought taking the medication would stop the panics, but feel worse now, is this normal, do you think once i take the amitriptyline will help me tonight, or should i take it now?
Asked On : Mon, 18 Apr 2011
Answers:  1 Views:  241
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General & Family Physician 's  Response
Hi! Carole,
You may take amitryptaline at night as usual.
The effect of Thyroxine 100 ug will wear off after some time.
Meanwhile from tomorrow take Thyroxine 50 ug for a week and increase it by 25 ug every week.
Gradual dosage will not cause you the problems you are facing right now.
Take some B-Complex pills. They will certainly help you.
Answered: Mon, 18 Apr 2011
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor